Hail, Morgan
- When
- June 5, 1:08 PM MST to 1:10 PM MST
- Where
- Morgan County, 2.96 mi NNW of Weldona
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.390, -103.990
Report from mping.
A right turning supercell thunderstorm produced large hail and strong winds across Morgan and Washington Counties on the afternoon of June 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A right turning supercell thunderstorm produced large hail and strong winds across Morgan and Washington Counties on the afternoon of June 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 5, 12:48 PM MST, 20 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 148 PM MDT Thu Jun 5 2025 .KEY MESSAGES... - A few strong to severe thunderstorms over the eastern plains this afternoon. - Another round of strong to severe storms possible Friday afternoon. - Warmer Saturday with few to no showers/thunderstorms. - Sunday into next week, near normal temperatures with chances for showers and storms each day. && .DISCUSSION /Through Thursday/... Issued at 146 PM MDT Thu Jun 5 2025 Showers and thunderstorms first started forming over the higher terrain late this morning. Low clouds may have delayed showers and storms moving off the higher terrain by an hour or two, but scattered to numerous showers and storms are still on track to for the urban corridor and eastern plains this afternoon and evening as a shortwave trough tracks across the region. MLCAPE is up to 1000 J/kg and there's plenty of moisture and shear to support strong, to occasionally severe thunderstorms with hail a little over 1 inch in diameter. Many runs of the HRRR and the last couple of the NAMNest show a strong/severe storm forming over northern Weld County and then tracking southeast across Morgan and Washington Counties through the afternoon hours. This is where the highest severe weather threat will be. Elsewhere, heavy rain, small hail (mostly), and wind gusts to 40 mph will be possible with the stronger storms. The storms come to an end mid to late evening as the airmass stabilizes and storms move off to the east. A few light showers will be possible after midnight. Another shortwave trough is on track to trigger scattered to numerous showers and thunderstorms Friday. It will remain moist with dew points in the lower to mid 50s over northeast Colorado. Similar to today, instability will be marginal for severe thunderstorms with MLCAPE up to 800 J/kg. The strongest storms are expected to produce hail up to around 1 inch in diameter and brief heavy rainfall. The first storms of the day form over the mountains late in the morning and then spread eastward during the afternoon hours. Showers and storms progress east of the urban corridor by early to mid evening and then east of the area by midnight. On Saturday, we are still looking for drier northwest flow aloft. Temperatures will climb into the lower to mid 80s under mostly sunny skies. We see a cold front push south through the area during the evening, but with a drier and more stable airmass in place, do not expect this to produce any showers or thunderstorms. North to northeast flow behind the front will slowly increase moisture across the area. Better moisture and instability will be over the area again Sunday. This combined with a shortwave embedded in the northwest flow aloft will bring a round of showers and thunderstorms Sunday afternoon and early evening. Temperatures cool a little for Sunday as well with highs across northeast Colorado in the 70s. For Monday and Tuesday, a weak upper level ridge tracks across the Great Basin and Central Rockies. This will bring warmer temperatures with highs returning to the lower to mid 80s across northeast Colorado by Tuesday. With enough moisture and instability in place, we expect daily afternoon/evening showers and thunderstorms. Though coverage may end up a little less than we've seen this week. The ridging slides east of the area by Wednesday and west- southwest flow aloft is expected to prevail for Wednesday and Thursday. Chances for afternoon/evening showers and thunderstorms continue. Increased coverage of showers/storms will be possible if we see a more organized shortwave trough. Temperatures look to be near normal with highs in the lower to mid 80s across northeast Colorado. && .AVIATION /18Z TAFS through 18Z Friday/... Issued at 1139 AM MDT Thu Jun 5 2025 Showers and thunderstorms are still on track for this afternoon and evening, mainly during 21Z to 03Z. Multiple rounds of showers/storms are expected. Ceilings are expected to fall below 6000 feet this evening, ~03Z. Clouds continue to lower overnight with ceilings bottoming out 500 to 1500 feet 12-15Z Friday. Ceilings slowly rise through the morning hours, but will likely keep a ceiling below 3000 feet through 18Z Friday. After 18Z Friday, more showers and thunderstorms are expected. Models favor at least two rounds of thunderstorms, with the first one in the 19-21Z window. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Meier AVIATION...Meier
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 539 AM MDT Thu Jun 5 2025 COZ030>051-061145- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 539 AM MDT Thu Jun 5 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are possible again this afternoon. A few stronger storms could produce hail and gusty winds, in addition to briefly heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered showers and thunderstorms are forecast again on Friday. A gradual warming and drying trend is likely by the weekend into early next week, though daily chances for at least a few showers and storms will continue. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight, but reports of hail or gusty winds will be appreciated.
Special Weather Statement
National Weather Service Denver CO
1128 AM MDT Thu Jun 5 2025
COZ035-038-051815-
Larimer County Below 6000 Feet/Northwest Weld County CO-Larimer
and Boulder Counties Between 6000 and 9000 Feet CO-
1128 AM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LARIMER COUNTY
UNTIL 1215 PM MDT...
At 1128 AM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Horsetooth Reservoir, or 9 miles west of Fort
Collins, moving southeast at 20 mph.
HAZARD...Wind gusts up to 30 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Fort Collins, Loveland, Windsor, Timnath and Horsetooth Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.
&&
LAT...LON 4056 10534 4063 10530 4059 10494 4046 10494
4037 10500
TIME...MOT...LOC 1727Z 293DEG 17KT 4057 10523
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RodriguezSpecial Weather Statement
National Weather Service Denver CO
145 PM MDT Thu Jun 5 2025
COZ044-052030-
Morgan County CO-
145 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MORGAN COUNTY
UNTIL 230 PM MDT...
At 145 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Jackson Reservoir, or 24 miles northwest of Fort
Morgan, moving southeast at 20 mph.
HAZARD...Landspouts, wind gusts up to 40 mph, and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Weldona, Goodrich, Jackson Reservoir and Fort Morgan Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4052 10396 4035 10371 4020 10404 4051 10415
4052 10415
TIME...MOT...LOC 1945Z 331DEG 18KT 4052 10409
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RodriguezSpecial Weather Statement
National Weather Service Denver CO
156 PM MDT Thu Jun 5 2025
COZ036-039-052045-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County CO-
156 PM MDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON COUNTY UNTIL
245 PM MDT...
At 156 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bergen Park, or 19 miles west of Denver, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Western Denver, Lakewood, Golden, Evergreen, Morrison, Idledale,
Red Rocks Park, Indian Hills, Kittredge, Tiny Town, Bergen Park,
Aspen Park, Genesee, Pleasant View and Wah Keeney Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3967 10539 3977 10532 3979 10520 3968 10506
3967 10507 3967 10508 3953 10529
TIME...MOT...LOC 1955Z 330DEG 11KT 3972 10531
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RodriguezSpecial Weather Statement National Weather Service Denver CO 206 PM MDT Thu Jun 5 2025 COZ043-052045- Central and South Weld County CO- 206 PM MDT Thu Jun 5 2025 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WELD COUNTY UNTIL 245 PM MDT... At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near Milliken, or 7 miles southwest of Greeley, moving east at 10 mph. HAZARD...Wind gusts up to 40 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Greeley, Evans, Johnstown, Milliken and Gilcrest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4034 10492 4041 10491 4044 10475 4025 10476 TIME...MOT...LOC 2006Z 285DEG 7KT 4037 10486 MAX HAIL SIZE...0.75 IN MAX WIND GUST...40 MPH Rodriguez
The Denver radar (KFTG), 82 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Report from mping.
Report from mping.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251313, 1251314, 1251315, 1251319.